MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI OMNI VACUUM DELIVERY SYSTEM

CLINICAL INNOVATIONS, LLC KIWI OMNI VACUUM DELIVERY SYSTEM
Model Number VAC-6000ME
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Shock, Traumatic (2268)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical innovations is gathering more information on the patient condition and around the event.If any additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
My patient was already fully effaced, head is on +1 but with severe fetal distress.So i decided to use the kiwi for faster delivery.As i applied the vacuum the head was not working as the wire between the handle and the cap was completely broken.Causing trama to the baby.
 
Additional Manufacturer Narrative
The complaint device was returned.In visual exam some slight deformation was seen in the edge due to traction force during use.It was found that the crimp appears to have been manufactured and processed correctly.The back side of the connector has some deformation due to traction force during use.The cable anchor has some deformation caused by the friction of the cable sliding on the surfaces after it broke.The investigation has determined it is believed that an incorrect air pressure setting caused an inconsistent crimp for some devices during 07/02/2018-08/10/2018.Further testing was performed and there were no failures to meet design requirements during testing but one lot had more variation in the data then normal.It is believed that when devices from the suspect lot are used with traction force greater then recommended, the device may experience unexpected failure.Testing did however find all devices from the suspect lot exceeded the kiwi design specification of 40 lbs.Of force.It was found that the risk of breaking the device is mitigated when these kiwi devices are not used with excessive force.No action will be taken as the manufacturing error has been corrected.Testing found all samples of this lot number met the design requirement.The complaint was found to be confirmed.Quality will continue to monitor all incoming complaints for any spike or increased trend to indicate if there is any further concern.

Brand Name
KIWI OMNI VACUUM DELIVERY SYSTEM
Common Device Name
VACUUM DELIVERY SYSTEM
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key8425692
Report Number1722684-2019-00001
Device Sequence Number11344667
Product Code HDB
UDI-Device Identifier00814247020635
UDI-Public00814247020635
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVAC-6000ME
Device Lot Number181054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;